Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 3, 2015, 11:51 AM CDT for Clay County, Clinton County, Platte County, Missouri. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2015, 11:51 AM CDT (16:51 UTC)
- Expired
- Jun 3, 2015, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MO, Clinton County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 12:30 PM CDT | HEAVY RAIN 1.73 | 4 N Parkville, MO | BEGAN AT 830 AM...ENDED AROUND 1230 PM |
| Jun 3, 1:22 PM CDT | FLASH FLOOD | 1 Se Farley, MO | 45 HIGHWAY BETWEEN FARLEY HAMPTON ROAD AND NW JONES MEYER ROAD IS CLOSED DUE TO FLASH FLOOD |
| Jun 3, 1:28 PM CDT | FLASH FLOOD | 5 S Platte City, MO | HILLSBORO RD SOUTH LANTER LANE CLOSED DUE TO CULVERT BLOW OUT FROM FLASH FLOOD |
| Jun 3, 1:37 PM CDT | HEAVY RAIN 2.25 | Kansas City Intl Arpt, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 4.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
930
WGUS53 KEAX 031651
FFWEAX
MOC047-049-165-032100-
/O.NEW.KEAX.FF.W.0014.150603T1651Z-150603T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1151 AM CDT WED JUN 3 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
PLATTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
* UNTIL 400 PM CDT
* AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL ESTIMATES OF TWO TO THREE INCHES OF
RAIN HAVE FALLEN ACROSS PORTIONS OF THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KEARNEY...LIBERTY...PLATTE CITY...SMITHVILLE...WEATHERBY LAKE...
WESTON...CAMDEN POINT...DEARBORN...EDGERTON...FERRELVIEW...HOLT...
MISSOURI CITY...TRACY AND TRIMBLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 16 AND 32.
I-435 LOOP FROM MILE MARKERS 24 TO 49.
I-29 BETWEEN MILE MARKERS 8 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3952 9435 3924 9427 3924 9482 3934 9491
3935 9491 3938 9488 3939 9488 3940 9489
3938 9494 3953 9508
$$
AEP1 follow-up statement
325
WGUS73 KEAX 031817
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
117 PM CDT WED JUN 3 2015
MOC047-049-165-032100-
/O.CON.KEAX.FF.W.0014.000000T0000Z-150603T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MO-CLINTON MO-PLATTE MO-
117 PM CDT WED JUN 3 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR PLATTE...SOUTHWESTERN
CLINTON AND NORTHERN CLAY COUNTIES UNTIL 400 PM CDT...
AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL ESTIMATES OF TWO TO THREE INCHES HAVE FALLEN ACROSS
PORTIONS OF THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KEARNEY...LIBERTY...PLATTE CITY...SMITHVILLE...WESTON...CAMDEN
POINT...DEARBORN...EDGERTON...FERRELVIEW...HOLT...MISSOURI CITY...
TRACY AND TRIMBLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 16 AND 32.
I-435 LOOP FROM MILE MARKERS 24 TO 49.
I-29 BETWEEN MILE MARKERS 8 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3952 9435 3924 9427 3924 9482 3934 9491
3935 9491 3938 9488 3939 9488 3940 9489
3938 9494 3953 9508
$$
AEPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 9:51 AM CDT, 2 hours earlier.
Area forecast discussion, Jun 3, 9:51 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 951 AM CDT Wed Jun 3 2015 .UPDATE... Issued at 951 AM CDT WED JUN 3 2015 Slowly decaying convective system sagging toward the Missouri River is being fed by a weakening LLJ which is pumping copious moisture into it, with precipitable water amounts as high as 1.75" Since the LLJ is weakening, believe this area of rain should begin to lose steam through the rest of the morning. However, airmass is favorable for very heavy rainfall rates and some parts of northeast Johnson County KS into Jackson County have reported rates over 4" per hour at times. This is leading to a heightened concern for flooding this morning particularly near the I-70 corridor from Lafayette County westward into northeast KS. Have already issued a flash flood warning for these areas where up to 2" of rain have fallen in the past hour with another 1" to 2" on the way through early afternoon. && .DISCUSSION... Issued at 413 AM CDT WED JUN 3 2015 Wednesday marks the start of probably a fairly active period for thunderstorm activity. The first bits of thunderstorms are currently on the radar in the form of some pulsy storms likely in response to a low level jet convergence across northwest Missouri. Conditions aren't incredibly supportive of robust convection, but SPC Mesoanalysis across NW Missouri indicates around 500 to 1000 J/kg of MU Cape, with perhaps 20 to 25 kts of shear. So conditions are there for one or more of these storms to become strong, with perhaps some small hail, but large, damaging storms are not anticipated with this activity. Then across eastern Nebraska, a large complex is diving southeast into far southeast Nebraska and northwest Missouri. This storm will run into the same limiting conditions mentioned for the storm activity to its southeast, but it should still at least make it into far northwestern Missouri with some gusty winds and some heavy rain. One thing favoring higher impacts with this complex as it moves southeast are the high PWAT values in place. While the parameters dictating strength are limiting it's possible that the heavy rain could bring some flooding to already swollen rivers and streams and saturated soils. Focus then shifts to later today, with uncertain convective evolution. The aforementioned complex will likely lay down an outflow boundary generally across southern Nebraska or northern Kansas. This boundary will likely be the focus for afternoon convective initiation once the sky clears out and insolation can destabilize the atmosphere. The best low level convergence and mid level flow, both conducive to organized storm formation will be west of the forecast area, likely across either south central Nebraska or north central Kansas. This area of convergence will drop off with eastward extent, and likely cause the CWA to miss a majority of the higher impact storms. That being said, as the evening wears on the storms will likely congeal into a complex and move eastward into far eastern Kansas and western Missouri. As the complex moves east it should have plenty of moisture to work with as well as instability, but it will run out of the better mid level flow and low level flow looks pretty veered, so at this point, it does not appear that any complex that forms tonight will spread eastward with severe weather ambitions. Rather, the high PWAT might be conducive to heavy rain and perhaps some flooding. 06z NAM struggles to move any robust convection into the area tonight, but conceptually it seems that once a cold pool is established that the complex will run east into the forecast area for tonight. For Thursday the mid level ridge looks to establish itself over the southern and central plains, with the axis generally running from central Iowa southwestward into NE Oklahoma. A lack of any obvious triggering mechanism for daytime storm activity precludes very high confidence for storm activity during the day on Thursday, however with the mid level flow generally in the 20 to 40 kt range out of the west along the apex of the ridge any convection that forms to the west, either over the High Plains or in the Central/Northern Plains could roll right along the mid level flow and through the forecast area, so the area could see several MCS's roll through over the next several nights as the mid level ridging feature does not move over that time span. While the specific severe weather threats are difficult to nail down at this time, the repeated chances for heavy rain will bring a concern for some flooding, since local streams are still swollen from recent rains, and soils are rather saturated. Once we get to early next week a bit of a more continental air mass will move into the area and the mid level flow will take on more of a Great Lakes trough appearance, which will diminish the chances for rain. for early next week. Could see MCS pattern reload for middle to end of next week with moisture moving back in and mid level flow picking back up. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 636 AM CDT WED JUN 3 2015 Thunderstorms are moving into the area from the northwest, and should affect the aviation sites over the next few hours. Winds will likely shift with the passage of these showers, but will eventually correct back to the south/southeast shortly after the passage of the storms. There could be some heavy rain reducing VSBY, but those periods will likely be brief. By this afternoon there should be a period of VFR conditions before another round of storms become possible later this evening. The certainty of timing and coverage of the afternoon storms is low to medium, so future issuances should be able to narrow down any of those uncertainties. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...Hawblitzel DISCUSSION...Leighton AVIATION...Leighton
Hazardous weather outlook, Jun 3, 6:43 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 643 AM CDT WED JUN 3 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 643 AM CDT WED JUN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE MOVING INTO THE AREA FROM THE NORTHWEST AND SHOULD ONLY PRODUCE SOME HEAVY RAIN AND PERHAPS SOME GUSTY WINDS. LATER TODAY..THERE WILL LIKELY BE A SECOND ROUND OF THUNDERSTORMS...MAINLY WEST OF INTERSTATE 29. THESE STORMS COULD BE STRONG TO SEVERE WITH GUSTY WINDS...HAIL...AND PERHAPS AN ISOLATED TORNADO. THESE STORMS WILL MOVE EAST TONIGHT...AND BRING A CHANCE FOR SOME HEAVY RAIN WHICH COULD CAUSE SOME FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL CHANCES FOR THUNDERSTORMS WILL BE PRESENT THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. TOO EARLY TO NARROW DOWN THE SEVERE WEATHER CHANCES...BUT HEAVY RAIN WILL BE POSSIBLE WHICH COULD BRING PERIODS OF FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 3, 11:07 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1107 AM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 3 SE KANSAS CITY 39.07N 94.54W
06/03/2015 JACKSON MO BROADCAST MEDIA
ROAD CLOSED...EMMANUAL CLEAVER BLVD AT ELMWOOD.
&&
ADOLPHSONLocal storm report, Jun 3, 11:16 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1116 AM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM FLASH FLOOD 4 S WARRENSBURG 38.70N 93.73W
06/03/2015 JOHNSON MO PUBLIC
FLOODING NEAR THE INTERSECTION OF 400TH AND 13 HWY.
&&
PMURRAYLocal storm report, Jun 3, 11:26 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1126 AM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HEAVY RAIN PLATTE CITY 39.37N 94.78W
06/03/2015 M2.17 INCH PLATTE MO LAW ENFORCEMENT
PLATTE COUNTY LAW ENFORCEMENT CENTER
&&
ADOLPHSONLocal storm report, Jun 3, 11:29 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 AM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM FLASH FLOOD 2 NE EXCELSIOR SPRINGS 39.36N 94.20W
06/03/2015 RAY MO DEPT OF HIGHWAYS
ROUTE Y CLOSED BOTH DIRECTIONS
&&
ADOLPHSONLocal storm report, Jun 3, 11:38 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 AM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HEAVY RAIN PARKVILLE 39.20N 94.68W
06/03/2015 M2.00 INCH PLATTE MO LAW ENFORCEMENT
BLAIR ROAD AND HIGH DRIVE
&&
ADOLPHSONLocal storm report, Jun 3, 11:43 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1143 AM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM FLASH FLOOD FLEMING 39.19N 94.07W
06/03/2015 RAY MO DEPT OF HIGHWAYS
T ROAD CLOSED IN BOTH DIRECTION DUE TO MUDSLIDE.
&&
PMURRAYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:53 AM CDT | Special Weather Statement | EAX | Gentry | 37 min |
| Jun 3, 4:47 AM CDT | Special Weather Statement | EAX | Buchanan | 28 min |
| Jun 3, 4:51 AM CDT | Special Weather Statement | EAX | Gentry | 24 min |
| Jun 3, 5:16 AM CDT | Areal Flood Advisory | EAX | Gentry | 6 hr |
| Jun 3, 6:24 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 6 hr |
| Jun 3, 7:34 AM CDT | Special Weather Statement | EAX | Johnson | 26 min |
| Jun 3, 8:37 AM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette, Ray | 3 hr |
| Jun 3, 9:18 AM CDT | Flash Flood Warning | EAX | Clay, Clinton, Lafayette, Ray | 6 hr |
| Jun 3, 9:28 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Johnson, Lafayette, Platte, Ray | 6 hr |
| Jun 3, 9:41 AM CDT | Flash Flood Warning | EAX | Johnson | 6 hr |
| Jun 3, 10:47 AM CDT | River Flood Warning | EAX | Ray | 3 days |
| Jun 3, 11:21 AM CDT | Areal Flood Advisory | EAX | Platte | 3 hr |
| Jun 3, 11:26 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, DeKalb | 6 hr |
| Jun 3, 11:59 AM CDT | Areal Flood Advisory | EAX | Cass, Jackson, Johnson | 4 hr |
| Jun 3, 12:20 PM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Harrison and 1 more | 24 hr |
| Jun 3, 1:52 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 3 days |
| Jun 3, 1:52 PM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Jun 3, 1:52 PM CDT | River Flood Warning | EAX | Clay, Ray | 62 hr |
| Jun 3, 1:52 PM CDT | River Flood Warning | EAX | Clay, Platte | 27 hr |
| Jun 3, 2:33 PM CDT | Flash Flood Watch | EAX | Andrew, Atchison, Buchanan, Caldwell, Cass, Clay and 13 more | 69 hr |
| Jun 3, 2:33 PM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 6 days |
| Jun 3, 2:33 PM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 30 days |
| Jun 3, 2:33 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 31 days |
| Jun 3, 2:56 PM CDT | Areal Flood Warning | EAX | Carroll, Clay, Clinton, Jackson, Johnson, Lafayette and 3 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.